Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 2, NWS Wilmington, OH

January 3, 2023Grant County, Owen County, Pendleton County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jan 3, 2023, 8:39 AM EST for Grant County, Owen County, Pendleton County, Kentucky. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2023, 8:39 AM EST (13:39 UTC)
Expired
Jan 3, 2023, 12:00 PM EST
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Grant County, KY, Owen County, KY, Pendleton County, KY

The radar

The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 9:15 AM ESTFLASH FLOOD6 Se Williamstown, KYWATER FLOWING OVER JOHN DENNY ROAD.
Jan 3, 9:30 AM ESTFLASH FLOOD5 Sse Falmouth, KYWATER FLOWING OVER AMBROSE WRIGHT ROAD.
Jan 3, 9:33 AM ESTFLASH FLOOD3 W Harmony, KYFLASH FLOODING REPORTED BY EMA AT CEDAR CREEK AND HARMONY.
Jan 3, 9:41 AM ESTFLOOD2 E Knoxville, KYBRIDGE AT HOGG RIDGE ROAD FLOODED.
Jan 3, 10:00 AM ESTFLASH FLOOD2 W Cordova, KYWATER RUSHING OVER ROAD AT SOUTH FORK LICK CREEK BRANCH.
Jan 3, 10:00 AM ESTFLASH FLOOD2 Wnw Cordova, KYWATER RUSHING OVER ROAD AT SOUTH FORK LICK CREEK BRANCH.
Jan 3, 10:00 AM ESTFLASH FLOOD3 N Twin Bridges, KYWATER RUSHING OVER ROAD FROM CLARKS CREEK.
Jan 3, 10:00 AM ESTFLASH FLOOD6 S Falmouth, KYWATER FLOWING OVER BLANKET CREEK ROAD.
Jan 3, 10:27 AM ESTFLASH FLOOD1 Se Gratz, KYBRIDGE REPORTED WASHED OUT NEAR BROWNS BOTTOM RD AND STATE HIGHWAY 355.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WGUS51 KILN 031339
FFWILN
KYC081-187-191-031545-
/O.NEW.KILN.FF.W.0002.230103T1339Z-230103T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
839 AM EST Tue Jan 3 2023

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Grant County in northern Kentucky...
  Owen County in northern Kentucky...
  Southern Pendleton County in northern Kentucky...

* Until 1045 AM EST.

* At 839 AM EST, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 1.5 and 2.5 inches of rain have 
  fallen. Additional rainfall amounts of 1 to 1.5 inches are 
  possible. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Williamstown, Falmouth, Dry Ridge, Owenton, Morgan, Corinth, 
  Monterey, Gratz, Keefer, Lawrenceville, Cherry Grove, 
  Stewartsville, Camp Northward, Cordova, Holbrook, New Columbus, 
  Twin Bridges, Needmore, Natlee and Williamstown Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3848 8497 3868 8476 3873 8422 3858 8421
      3857 8442 3853 8446 3854 8449 3851 8450
      3849 8457 3837 8472 3834 8480 3838 8489
      3841 8488 3843 8492 3845 8491 3846 8492
      3846 8493 3843 8496 3846 8495

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR

$$

JDR
3 follow-up statements
794 
WGUS71 KILN 031507
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1007 AM EST Tue Jan 3 2023

KYC081-187-191-031545-
/O.CON.KILN.FF.W.0002.000000T0000Z-230103T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant KY-Owen KY-Pendleton KY-
1007 AM EST Tue Jan 3 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EST THIS 
MORNING FOR GRANT, OWEN AND SOUTHERN PENDLETON COUNTIES...

At 1007 AM EST, emergency management reported flash flooding 
southwest of Owenton, with water over roadways. Between 1.5 and 2.5 
inches of rain have fallen. Additional rainfall of 0.25 to 0.5 
inches in 1 hour is expected. While heavy rain is coming to an end, 
flash flooding will linger through the morning.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that may experience flash flooding include...
  Williamstown, Falmouth, Dry Ridge, Owenton, Morgan, Corinth, 
  Monterey, Gratz, Keefer, Lawrenceville, Cherry Grove, 
  Stewartsville, Camp Northward, Cordova, Holbrook, New Columbus, 
  Twin Bridges, Needmore, Natlee and Williamstown Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3848 8497 3868 8476 3873 8422 3858 8421
      3857 8442 3853 8446 3854 8449 3851 8450
      3849 8457 3837 8472 3834 8480 3838 8489
      3841 8488 3843 8492 3845 8491 3846 8492
      3846 8493 3843 8496 3846 8495

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

JDR
931 
WGUS51 KILN 031537
FFWILN
KYC081-187-191-031745-
/O.EXT.KILN.FF.W.0002.000000T0000Z-230103T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1037 AM EST Tue Jan 3 2023

The National Weather Service in Wilmington has extended the

* Flash Flood Warning for...
  Southeastern Grant County in northern Kentucky...
  Southeastern Owen County in northern Kentucky...
  Southern Pendleton County in northern Kentucky...

* Until 1245 PM EST.

* At 1037 AM EST, emergency management reported flash flooding 
  southwest of Owenton, with water over roadways and damage to a 
  bridge. Pendleton County Sheriff also reported numerous areas of 
  flash flooding along roadways through  portions of the county. 
  Between 1.5 and 2.5 inches of rain have fallen. The expected 
  rainfall rate is 0.25 to 0.5 inches in the next hour. While heavy 
  rain is coming to an end, flash flooding will linger through early 
  afternoon.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Williamstown, Falmouth, Morgan, Corinth, Camp Northward, Cordova, 
  Cherry Grove, Marcus, Keefer, Williamstown Lake, Lawrenceville, 
  Goforth, Knoxville, New Columbus, Natlee, Gene Snyder Airport, Elk 
  Lake, Beechwood, Mckinneysburg and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3856 8469 3870 8451 3873 8422 3858 8421
      3857 8442 3853 8446 3854 8449 3851 8450
      3849 8457 3837 8472 3834 8480 3838 8489

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR

$$

JDR
050 
WGUS71 KILN 031700
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1200 PM EST Tue Jan 3 2023

KYC081-187-191-031710-
/O.CAN.KILN.FF.W.0002.000000T0000Z-230103T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant KY-Owen KY-Pendleton KY-
1200 PM EST Tue Jan 3 2023

...FLASH FLOOD WARNING FOR SOUTHEASTERN GRANT, SOUTHEASTERN OWEN AND 
SOUTHERN PENDLETON COUNTIES HAS BEEN REPLACED WITH A FLOOD 
ADVISORY...

LAT...LON 3856 8469 3870 8451 3873 8422 3858 8421
      3857 8442 3853 8446 3854 8449 3851 8450
      3849 8457 3837 8472 3834 8480 3838 8489

$$

JDR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:42 AM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 3, 6:42 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
642 AM EST Tue Jan 3 2023

.SYNOPSIS...
Rain will move through the region this morning, with
temperatures remaining well above normal. A cold front will move
through the region Wednesday, with cooler conditions expected
through the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated discussion (642 AM) for two items.

1) Flooding Potential
The first swath of heavy rain affected the southeastern portion
of the ILN CWA, bringing a band of over 1.5" across
Robertson/Mason/Lewis counties in Kentucky, with amounts of over
an inch in other surrounding counties. The next surge is already
moving into the forecast area (heavy rain in Owen County KY
right now) and will likely track along an axis close to, or just
north of, the previous swath. This repeated rainfall will likely
push amounts over 2" in some locations, with a chance of up to
3" if the heaviest-hit areas from the first round are hit again
by repeated storms. A Flood Watch for flash flooding has been
issued for the areas where the heaviest rain is most likely to
occur.

2) Convective Potential
Still thinking the severe potential remains fairly low, with
SBCAPE struggling to make it as far north as the ILN forecast
area, although it has been a busy overnight period in parts of
south-central Kentucky. One bowing segment did produce at 35kt
gust at KFGX at about 507 AM. What recent RAP/HRRR runs are
hinting at is that there is a chance the far southern and
southeastern sections of the ILN CWA could get into some
legitimate surface based instability over the next few hours,
and even if it is just a small amount, there is plenty of wind
energy in the atmosphere. The numerous upstream convective line
segments will likely not clear the area until early afternoon.
So, could not rule out a low-end threat for at least some strong
winds in the far southeastern ILN counties in the 9AM to 2PM
time frame.

Previous discussion (314 AM) >
Widespread precipitation (some of it heavy) currently exists on
a swath from northern Louisiana to southern Ohio, generally
following the leading edge of a strong push of theta-e at 925mb.
Convection is likely becoming surface-based in southern
Kentucky, per SPC mesoanalysis, but convection remains elevated
further north. By 12Z, some weak surface based instability may
reach the southern sections of the ILN CWA.

The rainfall over the next 6-12 hours is one of the key parts of
this forecast. 06Z model runs (HRRR/RAP) and a close monitoring
of radar trends would suggest that while the axis of heaviest
precipitation earlier seemed likely to move through the
Cincinnati area, it now appears that it will follow a SW-to-NE
axis a little further south of the previous forecast. This will
bring heavy rain and embedded convection through all of our
Kentucky counties and into southern Ohio. A swath of 2 to 3
inches could lead to some minor/localized flooding issues.
Anything heavier than that could produce some greater concern,
and radar trends will be monitored closely. Further north, for
the northern half of the ILN CWA, rainfall amounts of up to an
inch will be unlikely to cause any problems.

With a general trend toward a slower progression of this system
overall, precipitation is now expected to persist (at least in
the southeastern ILN CWA) well into the daytime hours. This may
help keep convection going into a time in which some weak SBCAPE
can develop for a small part of the forecast area. It also
presents a challenging temperature forecast. There is high
confidence that strong southerly flow will persist through the
day, but any persisting rain will make it harder for
temperatures to warm significantly. Even with that said, there
is still widespread model agreement in reaching the lower to mid
60s -- which would be similar to previous forecasts and close
to record values. This temperature forecast is nonetheless low
in confidence, and will be dependent on getting some clearing of
the precipitation shield during the daytime hours.

Here are the current daily record highs for January 3.

CVG -- 67 degrees -- 2004 and 1880
CMH -- 64 degrees -- 1950 and 1897
DAY -- 65 degrees -- 1897

One final note is that earlier dense fog north of Interstate 70
has largely drifted further off to the north, as a result of
the increasing southerly flow over the area. The previous Dense
Fog Advisory was cancelled at 115 AM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the evening begins, it seems fairly likely that conditions
will be largely dry across the region. However, the area will
still be in the warm sector, with the cold front well upstream
in Illinois. As the front approaches, and the upper low very
slowly moves eastward, forcing will increase again after 00Z.
This will lead to another band of precipitation developing and
translating ENE through the area late tonight through Wednesday
morning. In terms of exact timing and placement, the range of
model solutions is quite large, so confidence in specifics is
low. By Wednesday afternoon, chances will be diminishing
quickly, as upper forcing departs and drier air begins to filter
in.

Another low-confidence temperature forecast for Wednesday,
mainly with respect to the timing of the cold front. However, as
the overall trend toward a slower solution has been observed, a
slower cold front would mean slightly warmer temperatures on
Wednesday -- upper 50s to mid 60s are now in the forecast.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Colder air finally infiltrates the local area Wednesday night
into Thursday as the closed upper level low propagates eastward
through the Great Lakes. The first portion of Thursday is
forecast to be dry, but deeper moisture and upper level support
moves in Thursday afternoon and evening, increasing the chance
for showers. NBM PoPs have been raised from Thursday evening
through Friday afternoon as cold air advection snow
showers/flurries are typically underdone at this range. The best
coverage will be across the north, with a vort- max moving
through the southern periphery of the closed low Thursday
evening/night. Accumulations are still expected to be light, but
with the extended period of chances, up to an inch may be
possible in the north. Will wait for high-resolution guidance in
future forecasts to update these expectations.

Dry weather is indicated for Friday night under high pressure
stretching from the Gulf Coast to the Ohio Valley. The next area
of low pressure is forecast to bring a chance for rain and snow
showers Saturday into Sunday, with light snow accumulations
again possible. High pressure and dry air return on Monday.

Throughout the long term period, temperatures are fairly
uniform following the cold air Wednesday night. Temperatures are
near to slightly above normal through the weekend and into
early next week.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Rain will continue over the next several hours at the TAF sites.
While some of this rain is light -- and conditions have popped
up to MVFR or even VFR at times -- some pockets of heavy rain
will likely produce MVFR to IFR conditions. Some thunder is also
possible at KCVG/KLUK in the next few hours as well.

Winds have not increased as markedly as expected so far this
morning, but some 25-30 knot gusts still appear possible between
14Z-20Z.

A general diminishing trend in the rain is expected after 18Z,
and there will likely be some improvement to flight categories,
possibly to VFR levels. Conditions drop to MVFR again during
the mid to late evening. Additional rain and maybe some storms
will move in after 03Z, but confidence in timing and placement
is low with this activity.

OUTLOOK...MVFR ceilings and visibilities will continue Tuesday
night into Wednesday. MVFR conditions are possible again on
Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 2 PM EST this afternoon for OHZ079-081-082-
     088.
KY...Flood Watch until 2 PM EST this afternoon for KYZ089-090-
     094>100.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Hatzos
SHORT TERM...Hatzos
LONG TERM...McGinnis
AVIATION...Hatzos
Hazardous weather outlook, Jan 3, 4:26 AM EST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
426 AM EST Tue Jan 3 2023

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-040930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
426 AM EST Tue Jan 3 2023

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>074-077>082-088-040930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
426 AM EST Tue Jan 3 2023

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

Occasional heavy rain is expected this morning. Some isolated or
minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Special weather statement, Jan 3, 5:52 AM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
552 AM EST Tue Jan 3 2023

KYZ100-OHZ088-031115-
Lewis KY-Scioto OH-
552 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL LEWIS AND
SCIOTO COUNTIES THROUGH 615 AM EST...

At 552 AM EST, a strong thunderstorm was located over Camp Dix,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 45 mph and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Visibility will be poor and hydroplaning
         is possible.

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, Vanceburg, South Webster, Head
of Grassy, Rosemount, Clarktown, Camp Dix, Franklin Furnace,
Sciotodale, Saint Paul, Minford, Kinniconick, Friendship, Stricklett,
Rexton, Firebrick, West Portsmouth and Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3839 8340 3839 8346 3862 8341 3860 8329
      3862 8326 3878 8325 3891 8276 3885 8276
      3885 8265 3868 8271 3867 8277 3859 8275
      3857 8281 3859 8285 3876 8289 3873 8302
      3859 8307 3843 8324 3834 8323 3832 8334
TIME...MOT...LOC 1052Z 244DEG 44KT 3849 8330

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 7:37 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
737 AM EST Tue Jan 3 2023

KYZ094>096-031300-
Pendleton KY-Owen KY-Grant KY-
737 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN GRANT,
SOUTHEASTERN OWEN AND SOUTHERN PENDLETON COUNTIES THROUGH 800 AM
EST...

At 736 AM EST, a strong thunderstorm was located 10 miles southeast
of Owenton, moving east at 65 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamstown, Falmouth, Owenton, Morgan, Corinth, Monterey,
Stewartsville, Elk Lake, Beechwood, Natlee, Camp Northward, New
Columbus, Elmer Davis Lake, Goforth, Harmony, Cherry Grove,
Williamstown Lake, Marcus, Keefer and Catawba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3835 8483 3853 8495 3876 8433 3858 8422
      3856 8441 3856 8442 3854 8442 3853 8445
      3854 8447 3851 8449 3851 8452 3849 8456
      3843 8463 3835 8474 3834 8479
TIME...MOT...LOC 1236Z 249DEG 57KT 3844 8470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 7:49 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 AM EST Tue Jan 3 2023

OHZ082-088-031315-
Pike OH-Scioto OH-
749 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PIKE
AND NORTH CENTRAL SCIOTO COUNTIES THROUGH 815 AM EST...

At 749 AM EST, a strong thunderstorm was located near Piketon, moving
northeast at 60 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3896 8281 3895 8281 3895 8279 3888 8303
      3905 8312 3917 8282 3917 8279
TIME...MOT...LOC 1249Z 246DEG 53KT 3900 8299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
Special weather statement, Jan 3, 7:55 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
755 AM EST Tue Jan 3 2023

OHZ081-082-088-031330-
Pike OH-Scioto OH-Adams OH-
755 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL ADAMS,
SOUTHEASTERN PIKE AND SCIOTO COUNTIES THROUGH 830 AM EST...

At 755 AM EST, a strong thunderstorm was located 8 miles northeast of
Rome, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Blue Creek, Beaver, Otway,
Wakefield, Minford, Sciotoville, Friendship, Mcdermott, Bear Creek,
Lombardsville, Stockdale and West Portsmouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3880 8341 3909 8280 3908 8279 3895 8281
      3894 8275 3886 8276 3885 8267 3882 8265
      3880 8265 3874 8287 3876 8290 3874 8295
      3873 8298 3873 8302 3870 8305 3864 8331
TIME...MOT...LOC 1255Z 243DEG 44KT 3875 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 3, 8:11 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND GST     KYMESO MAYSVILLE 3SW    38.62N 83.81W
01/03/2023  M47 MPH          MASON              KY   MESONET

&&

SCOTT.HICKMAN
Special weather statement, Jan 3, 8:32 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
832 AM EST Tue Jan 3 2023

KYZ097-OHZ078>082-031400-
Bracken KY-Pike OH-Clermont OH-Highland OH-Adams OH-Brown OH-
832 AM EST Tue Jan 3 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
BRACKEN, SOUTHEASTERN CLERMONT, BROWN, NORTHERN ADAMS, WESTERN PIKE
AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 900 AM EST...

At 832 AM EST, a strong thunderstorm was located over Georgetown,
moving northeast at 70 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Mount Orab, Peebles, Ripley, Augusta, Winchester,
Marshall, Sardinia, Seaman, Kincaid Springs, Belfast, Rocky Fork
Point, Highland Holiday, Cynthiana, Emerald, Decatur, Russellville,
Hamersville, Mowrystown and Higginsport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3891 8410 3925 8337 3922 8335 3920 8335
      3920 8333 3898 8317 3897 8321 3899 8321
      3901 8324 3901 8327 3895 8327 3875 8385
      3877 8390 3873 8393 3870 8401
TIME...MOT...LOC 1332Z 239DEG 62KT 3889 8392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:48 AM ESTAreal Flood AdvisoryILNBracken, Lewis, Mason, Robertson5 hr
Jan 3, 5:08 AM ESTSpecial Weather StatementILNLewis37 min
Jan 3, 5:26 AM ESTSpecial Weather StatementILNLewis34 min
Jan 3, 5:52 AM ESTSpecial Weather StatementILNLewis23 min
Jan 3, 6:30 AM ESTFlood WatchILNBracken, Carroll, Gallatin, Grant, Lewis, Mason and 3 more8 hr
Jan 3, 6:58 AM ESTAreal Flood AdvisoryILNBracken, Grant, Owen, Pendleton3 hr
Jan 3, 7:31 AM ESTSevere Thunderstorm WarningILNLewis, Mason29 min
Jan 3, 7:37 AM ESTSpecial Weather StatementILNGrant, Owen, Pendleton23 min
Jan 3, 8:02 AM ESTSevere Thunderstorm WarningILNBracken, Grant, Pendleton43 min
Jan 3, 8:26 AM ESTSevere Thunderstorm WarningILNBracken, Lewis, Mason, Robertson34 min
Jan 3, 8:29 AM ESTFlash Flood WarningILNBracken, Mason, Robertson4 hr
Jan 3, 8:46 AM ESTAreal Flood AdvisoryILNLewis24 hr
Jan 3, 9:25 AM ESTFlash Flood WarningILNLewis, Mason2 hr
Jan 3, 9:33 AM ESTSpecial Weather StatementILNLewis27 min
Jan 3, 11:31 AM ESTAreal Flood AdvisoryILNLewis, Mason13 hr
Jan 3, 12:00 PM ESTAreal Flood AdvisoryILNGrant, Owen, Pendleton3 hr
Jan 3, 12:15 PM ESTAreal Flood AdvisoryILNBracken, Mason, Robertson4 hr
Jan 3, 12:35 PM ESTAreal Flood AdvisoryILNLewis4 hr
Jan 3, 12:53 PM ESTRiver Flood WarningILNCarroll, Gallatin, Grant, Owen6 hr
Jan 3, 2:27 PM ESTAreal Flood AdvisoryILNPendleton2 hr

Nearby

Flash Flood Warnings in Kentucky, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.